I've just started taking zantac, and I don't know if I'll have any side effects, or if my regular symptoms (stomach pain, upset stomach) will become apparent or come back. My question is this; if I get nauseous, stomach pain, upset stomach etc. as a side effect or other, can I take tums to calm my stomach down? Or will it just make things worse? I can't talk to my doctor because (a) don't have an appointment and (b) am too young to drive there or get an appointment myself. Please help, I don't want to get sick without something to treat it. Thanks!
I've taken ranitidine (zantac generic) for years. I have liked it because it didn't give me a headache like omeprazole did, or seem to make me kind of dizzy/light headed like it seemed tagamet did. If you feel zantac is not enough for the acid problem, you can take tums or liquid anti-acid, but you need to space it apart- like wait at least a couple hours after taking your zantac to do it. Also, you should let your doctor know if the zantac is not sufficiently treating your symptoms.
You might consider peptobismol if nausea ensues, again spacing it out from when you took the zantac, because tums may not be so great for nausea as it is heartburn. But for me, ranitidine has not caused any nausea.
Welcome to the forum!
Along with the suggestions given by SurgiMenopause you can follow some lifestyle changes such as: Avoid heavy meals and take frequent small ones. Avoid too much of caffeine, tea, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Go to bed at least 2 hours after food.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.